Diarrhea A Year After Radiation

OncoLink Team
Last Reviewed: February 5, 2018

Question:

It is a year after radiation finished and I am still experiencing diarrhea. What can I do to manage this better/decrease incidence of it?

Answer:

We would typically not expect that you are would have diarrhea one year after radiation. However, diarrhea can be a long term side effect of radiation, meaning it can continue if there has been damage to the bowel. This side effect is called chronic radiation enteritis. Speaking with a dietitian can be helpful. You should also discuss this with your PCP to rule out other causes.

These tip sheets on managing diarrhea and eating a low fiber diet to control diarrhea may be helpful.

Keywords

Click on any of these terms for more related articles

Blogs

Looking for a Gift Idea? Cooking for Chemo…And After! May Fit the Bill
by Carolyn Vachani, MSN, RN, AOCN
December 6, 2018

Patient Education by the Numbers: Part I
by OncoLink Team
November 12, 2018

A
B
C
D
E
F
G
H
I
J
K
L
M
N
O
P
R
S
T
U
V
X
Y
Z
#
 
A
B
C
E
G
H
K
L
M
N
O
P
R
S
T
U
 
 
 
 
Stay informed with the latest information from OncoLink!   Subscribe to OncoLink eNews
View our newsletter archives